MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG40018UX
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one onyx frontier coronary drug-eluting stent was implanted in the ductus arteriosus of a patient and approximately 8 weeks post the procedure it was incidentally found that distal stent had fractured and migrated to the descending aorta.The initial procedure was for placement of a ductal stent within a previously placed ductal stent.The onyx frontier stent was placed as the new second stent.The lesion had no calcium, was highly tortuous ductus arteriosus with stent extension in to the aorta.The distal segment of the stent extended in to the aorta to the back wall.The patient returned for a routine pre-glenn catheterization was incidentally found to have a stent fragment that had embolized distally to the descending aorta.There was no pressure gradient, however, the stent appeared embedded in the vasculature and was not able to be removed percutaneously.Vascular surgery was consulted and recommend surgical removal in the future when symptomatic.The patient was reported to be stable.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: it was reported that one onyx frontier coronary drug-eluting stent was implanted in the ductus arteriosus of a patient with no issues noted.The stent was successfully deployed and expanded during the procedure.The device fractured occurred circumferential at the proximal 1/3 and migrated to the descending aorta.There was no patient symptoms.The device was inspected before use with no issues noted.The visual inspection indicated that there was no issue with the mounted stent tracking over the wire.Negative prep/purging was not performed on the device prior to use.The lesion was not pre-dilated.The device passed through a previously-deployed stent.Mild resistance was noted during delivery of the device which resulted in a more 'proximal' placement and stent extending into the aortic arch.Excessive force was not used.The embolized segment of fractured stent was already secure in the descending aorta.It was believed that the fracture occurred at some unknown time after placement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: fluoroscopic images were provided which confirm the event as reported from the field.The cause of the fracture cannot be confirmed from the images.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22585596
Report Number9612164-2025-03609
Device Sequence Number17268504
Product Code NIQ
UDI-Device Identifier00763000511661
UDI-Public(01)00763000511661(17)270202(10)0012135827(20)01
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40018UX
Device Catalogue NumberONYXNG40018UX
Device Lot Number0012135827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/27/2025
10/31/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/22/2025
11/04/2025
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 MO
Patient SexFemale
Patient Weight6 KG